Get your Health question answered in 3 easy steps

189 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

On novelon. Suddenly started irregular bleeding. Is it safe to continue this drug?

Answered by
Owl Image
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5159 Questions

Question
I am using novelon tablet since 11 months but since 8 days I am havng irregular bleeding suddenly while I am continuing tablet.is it safe.what can I do to stop bleeding.
Mon, 24 Dec 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 18 minutes later
Hi,
Thanks for the query.

Novelon is a brand name of menstrual irregularities as side effect.
Irregular bleeding like inter-menstrual bleeding or spotting is one of them.
It can occur at any time in the usage period.
Usually it will subside soon without need of medication.
But if the bleeding continues better to consult your doctor once.
She can give you tablets like antifibrinolytics or additional dose of hormones to stop the bleeding.
Meanwhile you can continue taking novelon.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: On novelon. Suddenly started irregular bleeding. Is it safe to continue this drug? 3 hours later
After eating medicine to stop bleeding for 5 days . bleeding is not stopping.is novelon harmful if I continue to take.is their any other complications.what can I do to stop irregularities in periods..as my bleeding is continuing for 10 days.
 
 
Answered by Dr. Sree Gouri SR 4 hours later
Hi,
Thanks for the query.

As you are having continuous bleeding for 10 days, better to consult your gynecologist and take medicine to stop the bleeding.
As this is a common side effect of contraceptive pills, no need to stop at present.
Continue the tablets as usual. Possibly the bleeding may not recur in next months.
If same thing repeats in next month also, with your doctor's advice you can change the brand of contraceptive pills or can go for hormonal injections.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on Combined oral contraceptive pill

doctor1 MD

hi, i have had unprotected sex a day ago, and i have taken 4 tabs of marvelon birth control pills soon after. I have never consumed birth control before. I do not have access to emergency contraceptive since I reside in the UAE. Would marvelon help me? or could i switch to any other pill available in the UAE??

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

I AM 50 YRS OLD NEVER SMOKED NEVER DONE DRUGS, AND NEVER HAD ANY SURGERIES OR STEPPED FOOT INTO A HOSPITAL I HAVE WHITE FOAMY SPIT AT TIMES AND EXCESS MUCUS IN MY MOUTH DAILY MY THROAT IS SWOLLEN AND I WENT TO THE HOSPITAL 10 DAYS AGO AND WAS SEEN BY A DOCTOR WHO TOLD ME I HAD SWOLLEN TONSILS AND THIS WAS THE CAUSE AFTER BEING PRESCRIBED AMOX-CLAV 87MG FOR TEN DAYS TWICE A DAY I JUST COMPLETED THE PILLS AND THE CONDITION PERSIST AND TONSILS ARE STILL SWOLLEN ANY SUGGESTIONS

doctor1 MD

Hi, I used to have very thick hair till about 13yrs old. After starting puberty, my periods were irregular and have been using birth control pills on and off. I am 25 yrs old and have been using bcp for the past 1 yr continuously. My blood tests are all normal. I want to know why I have such thin hair...and is it possible to regain my hair thickness?

Age:25 Weight:142lb

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why